Alert archive / Kansas / Special Weather Statements in 2021

Special Weather Statement, NWS Wichita, KS

June 11, 2021Sedgwick County, Kansas

NWS Wichita, KS issued this special weather statement at Jun 11, 2021, 6:58 PM CDT for Sedgwick County, Kansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2021, 6:58 PM CDT (23:58 UTC)
Expired
Jun 11, 2021, 7:45 PM CDT
In force
47 min
Issued by
NWS Wichita, KS

County Sedgwick County, KS

The radar

The Wichita radar (KICT), 8 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 12.0 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2021-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2135 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2021-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2135 J/kg
Mixed-layer CIN
-160 J/kg
Mixed-layer LCL
1019 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
-1.2

Open this sounding in Storm Lab

The text

As transmitted.

814 
WWUS83 KICT 112358
SPSICT

Special Weather Statement
National Weather Service Wichita KS
658 PM CDT Fri Jun 11 2021
 
KSZ083-120045-
Sedgwick KS-
658 PM CDT Fri Jun 11 2021

The National Weather Service in Wichita has issued a

* Significant Weather Advisory for...
  East central Sedgwick County in south central Kansas...

* Until 745 PM CDT.

* At 654 PM CDT...National Weather Service meteorologists were 
  tracking a strong thunderstorm in north Wichita...moving east at 5 
  mph.

hail up to the size of dimes...and wind gusts up to 50 mph will be
possible with this storm.

* Locations impacted include...
  Wichita, Derby, Park City, Valley Center, Bel Aire, Maize, Downtown
  Wichita, Kechi, Eastborough, West Wichita, East Wichita, Eisenhower
  National Airport, Northeast Wichita, Mcconnell Air Force Base,
  South Wichita, Oaklawn and Jabara Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be prepared to take shelter in the event the storms intensify and
become severe...or a warning is issued by the National Weather
Service.

&&

A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
south central Kansas.

LAT...LON 3766 9750 3781 9745 3782 9718 3758 9725
TIME...MOT...LOC 2357Z 282DEG 5KT 3773 9738 

$$

JAKUB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Jun 11, 6:55 PM CDT, 3 minutes earlier.

Area forecast discussion, Jun 11, 6:55 PM CDT, 3 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
655 PM CDT Fri Jun 11 2021

.SHORT TERM...(This evening through Monday night)
Issued at 312 PM CDT Fri Jun 11 2021

Highlights:

1) Afternoon/evening severe thunderstorms possible

2) Less humid for Saturday & Sunday with highs around 90 degrees

Challenges and changes: Very near term with convective track and
respective timing

Tonight:
Storms will be going at start of period, per mesoscale discussion.
With anticipated cold pool causing storms to surge faster than most
models, have precipitation ending earlier than previous forecast.
There is some potential for lingering or additional development
behind the line with arrival of cooler air aloft, but progressive
nature of the system makes that less likely. Did keep some small
chances lingering in far southeast KS throughout the night. Went a
bit cooler in southeast KS based on cooling associated with the
storms. -Howerton

Saturday through Monday night:
A ridge will build in for the western half of the CONUS for the
weekend into next week essentially shoving the low pressure system
to the north. This ridge is expected to bring record heat along
the Rockies/Interior West and Desert Southwest while simply
keeping the Plains with above seasonal normal temperatures. High
temperatures are forecast to stay around 90 degrees for the
weekend. It will be warm but less humid than today and yesterday
thanks to drier air moving in. Highs on Monday will rise into the
low to mid 90s.

.LONG TERM...(Tuesday through Friday)
Issued at 312 PM CDT Fri Jun 11 2021

Highlights:

1) Temperatures in the 90s

2) Dry

The ridge will stay in place through the week which will keep a dry
forecast. There is a short wave that is expected to move on shore
over the Pacific Northwest on Tuesday then track eastward across
Canada. This system will transition to a southeasterly track and
could bring a front through at the end of next week (Thursday)
depending on which model you believe. At this time, the forecast
indicates minimal if any impacts from this frontal passage again
if/when it occurs. Temperatures should stay in the 90s throughout.

&&

.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 652 PM CDT Fri Jun 11 2021

Widely scattered showers and storms continue to develop within the
warm sector across south central Kansas with more widespread
activity into southeast Kansas. The biggest threat with any storm
that develops will be damaging downburst winds of 70-80 mph. A
cold front was bisecting south central Kansas this evening and
this front will continue moving slowly southward clearing the area
by late evening. Winds in the wake of the front will shift to the
northeast and drier air will eventually filter over the area with
VFR returning from north to south.

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    68  89  66  91 /  50  10  10   0
Hutchinson      66  88  64  91 /  20   0  10   0
Newton          66  88  65  90 /  50  10  10   0
ElDorado        66  88  65  89 /  50  10  10   0
Winfield-KWLD   68  89  66  90 /  50  10  10   0
Russell         59  88  62  91 /  10   0  10   0
Great Bend      60  88  63  90 /  10   0  10   0
Salina          62  89  63  92 /  20   0  10   0
McPherson       64  87  64  90 /  20   0  10   0
Coffeyville     68  89  67  90 /  70  20   0   0
Chanute         67  89  66  90 /  70  10   0   0
Iola            67  88  65  90 /  70  10   0   0
Parsons-KPPF    68  89  67  90 /  70  10   0   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...PJH/VJP
LONG TERM...VJP
AVIATION...MWM
Hazardous weather outlook, Jun 11, 6:50 PM CDT, 8 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
650 PM CDT Fri Jun 11 2021

KSZ032-033-047>053-067>072-082-083-091>096-098>100-122115-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
650 PM CDT Fri Jun 11 2021

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...This evening and tonight

There is a risk for severe thunderstorms this evening mainly along
and east of a McPherson to Wichita to Anthony line. Damaging winds
to around 80 mph and large hail to around half dollars are possible.
A brief tornado may also possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and evening for
locations along and east of a McPherson to Wichita to Anthony line.

&&

For a graphical version of this information, see our webpage at:
https://weather.gov/crh/ghwo?sid=ict

In the hours before

Special weather statement, Jun 11, 5:15 PM CDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Wichita KS
515 PM CDT Fri Jun 11 2021

KSZ072-112315-
Allen KS-
515 PM CDT Fri Jun 11 2021

The National Weather Service in Wichita has issued a

* Significant Weather Advisory for...
  Allen County in southeastern Kansas...

* Until 615 PM CDT.

* At 512 PM CDT...National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from 7 miles
  north of Blue Mound to near Lone Elm to 5 miles west of Colony...
  and moving southeast at 30 mph.

wind gusts up to 55 mph will be possible with these storms.

* Locations impacted include...
  Iola, Humboldt, La Harpe, Gas, Moran, Savonburg, Elsmore, Mildred,
  Bassett and Iola Airport.

A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
southeastern Kansas.

LAT...LON 3773 9509 3773 9536 3794 9552 3804 9552
      3804 9508
TIME...MOT...LOC 2214Z 305DEG 27KT 3819 9503 3812 9530 3805 9546

Martin
Local storm report, Jun 11, 6:01 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
601 PM CDT FRI JUN 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0554 PM     TSTM WND DMG     IOLA                    37.92N 95.40W
06/11/2021                   ALLEN              KS   EMERGENCY MNGR

            LARGE TREE UPROOTED WITH NUMEROUS OTHER
            REPORTS OF TREES AND LIMBS DOWN.

&&

MWM
Local storm report, Jun 11, 6:03 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
603 PM CDT FRI JUN 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0602 PM     TSTM WND GST     3 SSE BASSETT           37.87N 95.39W
06/11/2021  M59 MPH          ALLEN              KS   OFFICIAL NWS OBS

            MEASURED AT THE ALLEN COUNTY AIRPORT.

&&

MWM
Special weather statement, Jun 11, 6:11 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Wichita KS
611 PM CDT Fri Jun 11 2021

KSZ052-053-120000-
Marion KS-Chase KS-
611 PM CDT Fri Jun 11 2021

The National Weather Service in Wichita has issued a

* Significant Weather Advisory for...
  Southeastern Marion County in central Kansas...
  Southwestern Chase County in east central Kansas...

* Until 700 PM CDT.

* At 609 PM CDT...National Weather Service meteorologists were
  tracking a strong thunderstorm over Florence...moving east at 15
  mph.

hail up to the size of nickels will be possible with this storm.

* Locations impacted include...
  Marion, Florence, Elmdale, Cedar Point and Wonsevu.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be prepared to take shelter in the event the storms intensify and
become severe...or a warning is issued by the National Weather
Service.

&&

A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
central and east central Kansas.

LAT...LON 3839 9664 3809 9680 3809 9681 3821 9711
      3839 9696
TIME...MOT...LOC 2311Z 283DEG 14KT 3822 9694

JAKUB
Special weather statement, Jun 11, 6:40 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Wichita KS
640 PM CDT Fri Jun 11 2021

KSZ051-052-068-120030-
McPherson KS-Harvey KS-Marion KS-
640 PM CDT Fri Jun 11 2021

The National Weather Service in Wichita has issued a

* Significant Weather Advisory for...
  Southeastern McPherson County in central Kansas...
  Northeastern Harvey County in south central Kansas...
  Southwestern Marion County in central Kansas...

* Until 730 PM CDT.

* At 639 PM CDT...National Weather Service meteorologists were
  tracking a strong thunderstorm near Goessel, or near Hesston...
  moving east at 15 mph.

hail up to the size of dimes will be possible with this storm.

* Locations impacted include...
  Hesston, Goessel and Walton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be prepared to take shelter in the event the storms intensify and
become severe...or a warning is issued by the National Weather
Service.

&&

A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
central Kansas.

LAT...LON 3811 9748 3829 9743 3829 9708 3807 9716
TIME...MOT...LOC 2340Z 282DEG 11KT 3819 9737

JAKUB
Special weather statement, Jun 11, 6:58 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Wichita KS
658 PM CDT Fri Jun 11 2021

KSZ083-120045-
Sedgwick KS-
658 PM CDT Fri Jun 11 2021

The National Weather Service in Wichita has issued a

* Significant Weather Advisory for...
  East central Sedgwick County in south central Kansas...

* Until 745 PM CDT.

* At 654 PM CDT...National Weather Service meteorologists were
  tracking a strong thunderstorm in north Wichita...moving east at 5
  mph.

hail up to the size of dimes...and wind gusts up to 50 mph will be
possible with this storm.

* Locations impacted include...
  Wichita, Derby, Park City, Valley Center, Bel Aire, Maize, Downtown
  Wichita, Kechi, Eastborough, West Wichita, East Wichita, Eisenhower
  National Airport, Northeast Wichita, Mcconnell Air Force Base,
  South Wichita, Oaklawn and Jabara Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be prepared to take shelter in the event the storms intensify and
become severe...or a warning is issued by the National Weather
Service.

&&

A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
south central Kansas.

LAT...LON 3766 9750 3781 9745 3782 9718 3758 9725
TIME...MOT...LOC 2357Z 282DEG 5KT 3773 9738

JAKUB

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 5:15 PM CDTSpecial Weather StatementICTAllen60 min
Jun 11, 5:32 PM CDTSevere Thunderstorm WarningICTAllen73 min
Jun 11, 5:56 PM CDTSevere Thunderstorm WarningICTWoodson61 min
Jun 11, 6:11 PM CDTSpecial Weather StatementICTMarion49 min
Jun 11, 6:21 PM CDTSevere Thunderstorm WarningICTNeosho69 min
Jun 11, 6:40 PM CDTSpecial Weather StatementICTHarvey50 min
Jun 11, 6:45 PM CDTSevere Thunderstorm WarningICTAllen25 min

Nearby

Special Weather Statements in Kansas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.